Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Hastings, NE

May 23, 2008Dawson County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 23, 2008, 3:48 PM CDT for Dawson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2008, 3:48 PM CDT (20:48 UTC)
Expired
May 23, 2008, 6:45 PM CDT
In force
3 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Dawson County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 232048
FFWGID
NEC047-232345-
/O.NEW.KGID.FF.W.0007.080523T2048Z-080523T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
348 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 645 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
  ISLAND...GOTHENBURG AND COZAD

RADAR ESTIMATES RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
EXPECTED IN THE NEXT THREE HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4104 10020 4104 9982 4070 9988 4070 10019
TIME...MOT...LOC 2048Z 180DEG 0KT 4073 10006

$$
3 follow-up statements
000 
WGUS73 KGID 232121
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
419 PM CDT FRI MAY 23 2008

NEC047-232345-
/O.CON.KGID.FF.W.0007.000000T0000Z-080523T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
419 PM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
WESTERN DAWSON COUNTY...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW 
ISLAND...GOTHENBURG AND COZAD.  COUNTY OFFICIALS REPORTED HIGH WATER 
LEVELS IN WESTERN DAWSON COUNTY.  IN AND AROUND COZAD...DITCHES WERE 
FULL OF WATER AND SIGNIFICANT LOWLAND FLOODING WAS OCCURRING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4104 10020 4104 9982 4070 9988 4070 10019
TIME...MOT...LOC 2119Z 180DEG 0KT 4073 10006

$$
000 
WGUS73 KGID 232240
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT FRI MAY 23 2008

NEC047-232345-
/O.CON.KGID.FF.W.0007.000000T0000Z-080523T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
539 PM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
WESTERN DAWSON COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW 
ISLAND...GOTHENBURG AND COZAD.

ADDITIONAL RAINFALL OF AROUND ONE HALF INCH TO ONE INCH ARE POSSIBLE 
THROUGH 630 PM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4104 10020 4104 9982 4070 9988 4070 10019
TIME...MOT...LOC 2239Z 180DEG 0KT 4073 10006

$$
000 
WGUS73 KGID 232340
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT FRI MAY 23 2008

NEC047-232346-
/O.EXP.KGID.FF.W.0007.000000T0000Z-080523T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-
636 PM CDT FRI MAY 23 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR WESTERN
DAWSON COUNTY...

FLASH FLOODING HAS ENDED...HOWEVER A FLOOD WARNING REMAINS IN EFFECT 
UNTIL 230 PM SATURDAY.

LAT...LON 4104 10020 4104 9982 4070 9988 4070 10019
TIME...MOT...LOC 2336Z 180DEG 0KT 4073 10006

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:41 PM CDT, 7 minutes earlier.

Area forecast discussion, May 23, 3:41 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
341 PM CDT FRI MAY 23 2008

.DISCUSSION...MANY ISSUES TO DEAL WITH OVER THE FORECAST PERIOD.
FOR TONIGHT THE CHANCES OF SEVERE WEATHER AND FLOODING ARE THE
PRIMARY CONCERN.  SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST THIS
AFTERNOON WITH H85 WARM AIR ADVECTION/THETA-E ADVECTION REMAINING
ACROSS THE AREA THIS AFTERNOON. ALL OF THE RAIN HAS CAUSED
FLOODING ISSUES IN SEVERAL SPOTS...THOUGH THE WIDESPREAD HEAVY
RAINFALL HAS FINALLY BEEN DIMINISHED FOR A TIME IN THE SOUTH THIS
AFTERNOON.

AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH THE DRY LINE ACROSS FAR WESTERN
KANSAS. THERE IS ALSO A STATIONARY BOUNDARY LOCATED ACROSS
CENTRAL KANSAS...WHICH HAS BEEN HELPING AID IN THE DEVELOPMENT OF
STORMS WE HAVE BEEN EXPERIENCING MUCH OF THE DAY. AFTERNOON WATER
VAPOR IMAGERY CONTINUED TO SHOW THE PERSISTENT UPPER LEVEL TROUGH
OVER THE WESTERN UNITED STATES.

FOR TONIGHT...THE WARM AIR ADVECTION/THETA-E ADVECTION ACROSS THE
AREA WILL CONTINUE TO REGENERATE STORMS...HOWEVER IT APPEARS THE
MAIN THREAT FOR SEVERE WEATHER SHOULD INITIALLY BE WEST OF THE
FORECAST AREA. AS STORMS BEGIN TO FIRE ALONG THE DRY LINE...IT
APPEARS THAT THE INDIVIDUAL STORMS SHOULD PRIMARILY MOVE NORTH
INITIALLY...HOWEVER AS THE LOW LEVEL JET AGAIN INCREASES AND
BECOMES MORE SOUTHERLY...THINK THAT THERE WILL BE A TENDENCY FOR
STORM ELEMENTS TO BEGIN A MORE EASTERLY PUSH. HEAVY RAINFALL
REMAINS A CONCERN FOR TONIGHT WITH MANY AREAS ALREADY SATURATED OR
FLOODED FROM RAINFALL FROM THE PREVIOUS 24-48 HOURS. 1 TO 3 HOUR
FLASH FLOOD GUIDANCE VALUES IN AREAS CURRENTLY OUTSIDE OF THE
FLASH FLOOD WATCH ARE GENERALLY 1-1.5 INCHES...SO AFTER
COLLABORATION WITH SURROUNDING OFFICES HAVE OPTED TO ADD THE
REMAINDER OF THE FORECAST AREA INTO A FLASH FLOOD WATCH FOR
TONIGHT. WHEN IT COMES TO SEVERE WEATHER FOR TONIGHT...IT APPEARS
THE MOST INTENSE CONVECTION WOULD FAVOR THE SOUTHWEST HALF WHERE
INSTABILITY REMAINS THE GREATEST INTO TONIGHT. THE TORNADO THREAT
ALSO REMAINS GREATEST IN THAT REGION WITH 09Z SREF 0-1KM HELICITY
VALUES FORECAST TO BE IN EXCESS OF 200 M2/S2 AND AND SIG TOR
VALUES OF 2 TO 4. HOWEVER...IF THE BOUNDARY DOES NOT MOVE MUCH
FARTHER NORTH...STORMS WILL TEND TO BE MORE ELEVATED ACROSS OUR
FORECAST AREA.

WILL TRY TO DECREASE POPS A BIT ON SATURDAY MORNING AS A LARGE
PIECE OF THE WESTERN UNITED STATES TROUGH LIFTS TO THE NORTH. THE
NOSE OF THE LOW LEVEL JET ALSO PUSHES NORTH AND WEAKENS ACROSS THE
AREA IN THE MORNING...SO THAT WOULD ALSO FAVOR A DECREASING POP
TREND. IN THE AFTERNOON...THE DRY LINE IS FORECAST TO BE MOVING
INTO THE CWFA WITH SBCAPE VALUES IN THE EASTERN HALF OF THE
FORECAST AREA RISING IN EXCESS OF 2000 J/KG BY LATE AFTERNOON.
WILL PUT THE HIGHEST POPS IN THE EAST FOR SATURDAY AFTERNOON INTO
SATURDAY NIGHT. THE THUNDERSTORM CHANCES CONTINUE INTO SATURDAY
NIGHT AS THE LOW LEVEL JET INCREASES...THOUGH THE BETTER FOCUS
WITH THE H85 MOISTURE TRANSPORT VECTORS IS NORTH AND EAST OF THE
CWFA. ONCE ANY LINGERING THUNDERSTORMS FROM SATURDAY NIGHT
EXIT...MUCH OF SUNDAY SHOULD BE DRY INTO THE AFTERNOON...HOWEVER
MORE STORMS ARE POSSIBLE ALONG A EASTWARD MOVING FRONTAL BOUNDARY
LATER IN THE DAY. WILL INCREASE POPS DURING THE AFTERNOON INTO
SUNDAY NIGHT WITH THE BETTER CHANCES NEAR THE BOUNDARY. THE ACTIVE
WEATHER CONTINUES INTO NEXT WEEK AND WILL KEEP POPS FOR ALL BUT
DAY 7.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE
AREA...AND IT APPEARS THAT THEY WILL PERSIST FOR AT LEAST ANOTHER
FEW HOURS NEAR THE TERMINAL LOCATION. WILL CARRY A TEMPO GROUP FOR
THUNDERSTORMS EARLY IN THE 18Z TAF PERIOD...AND MAY TRY TO DRY IT
OUT LATE IN THE AFTERNOON...BUT CONFIDENCE IN IT GOING DRY IS NOT
VERY HIGH. THE NEXT ROUND OF THUNDERSTORMS SHOULD DEVELOP WEST OF
THE AREA ACROSS WESTERN PORTIONS OF NEBRASKA AND KANSAS...AND THEN
EVENTUALLY WORK THEIR WAY EAST. WILL ADD ANOTHER TEMPO GROUP FOR
STRONGER STORMS THIS EVENING INTO THE OVERNIGHT HOURS...AND THEN
TRY TO DRY IT OUT AGAIN SATURDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ005>007-
     017>019.

&&
Hazardous weather outlook, May 23, 2:54 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT FRI MAY 23 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
242000-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
254 PM CDT FRI MAY 23 2008

...ANOTHER NIGHT OF THUNDERSTORMS EXPECTED TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE
THUNDERSTORMS WILL BRING LARGE HAIL TO THE SIZE OF GOLF BALLS...
WIND GUSTS IN EXCESS OF 60 MPH AND VERY HEAVY RAINS. AN ISOLATED
TORNADO THREAT IS ALSO POSSIBLE...ESPECIALLY WEST OF A LINE FROM
KEARNEY NEBRASKA TO STOCKTON KANSAS.

THE STRONGER STORMS TONIGHT MAY PRODUCE RAINFALL AMOUNTS OF TWO
TO THREE INCHES. RUNOFF FROM THESE STORMS WILL AGGRAVATE AREAS THAT
ARE CURRENTLY EXPERIENCING FLOODING PROBLEMS. WITH SOIL MOISTURE
LEVELS QUITE HIGH OVER MOST OF THE AREA...ADDITIONAL FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING
WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLF BALLS AND
DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY AFTER 4 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KISNER

In the hours before

Special weather statement, May 23, 1:36 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
136 PM CDT FRI MAY 23 2008

NEZ047-048-062-063-075-231900-
ADAMS-HALL-HAMILTON-HOWARD-MERRICK-
136 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA
  SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NORTH CENTRAL ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  EASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF GRAND ISLAND.
  WEST CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
ALDA TO DONIPHAN TO HANSEN...AND MOVING NORTHEAST AT 37 MPH.

* THUNDERSTORMS WILL BE NEAR...
  DONIPHAN BY 145 PM CDT
  ST. LIBORY BY 155 PM CDT
  PHILLIPS BY 200 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 306 AND 324.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 23, 2:30 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
230 PM CDT FRI MAY 23 2008

NEZ040-041-047>049-063-064-232000-
GREELEY-HAMILTON-HOWARD-MERRICK-NANCE-POLK-YORK-
230 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EXTREME SOUTHEASTERN GREELEY COUNTY IN CENTRAL NEBRASKA
  EXTREME NORTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA
  NORTHERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NANCE COUNTY IN CENTRAL NEBRASKA
  POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALMER TO CENTRAL
CITY TO HORDVILLE TO 5 MILES SOUTHEAST OF MARQUETTE...AND MOVING EAST
AT 38 MPH.

* THUNDERSTORMS WILL BE NEAR...
  POLK BY 235 PM CDT
  POLK BY 240 PM CDT
  FULLERTON BY 245 PM CDT
  BENEDICT BY 255 PM CDT
  OSCEOLA BY 300 PM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 23, 3:15 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT FRI MAY 23 2008

NEZ060-072-232045-
DAWSON-GOSPER-
315 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTH CENTRAL GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 10 MILES EAST OF STOCKVILLE...OR 28 MILES
SOUTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 31 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FARNAM BY 325 PM CDT
  COZAD BY 345 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 233.

QUARTER SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN NORTHERN GOSPER AND SOUTHWESTERN DAWSON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE
STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.
Local storm report, May 23, 3:27 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
327 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             HASTINGS                40.59N 98.39W
05/23/2008  E0.75 INCH       ADAMS              NE   PUBLIC

            PUBLIC REPORT AT 26TH AND BLAINE

&&

LEW
Special weather statement, May 23, 3:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
330 PM CDT FRI MAY 23 2008

NEZ062-063-075-076-232100-
ADAMS-CLAY-HALL-HAMILTON-
330 PM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HASTINGS.
  NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HASTINGS...AND MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TRUMBULL BY 335 PM CDT
  DONIPHAN BY 345 PM CDT
  GILTNER BY 350 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 313 AND 329.

HAIL UP TO DIME SIZE...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 23, 3:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
341 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LEXINGTON               40.78N 99.74W
05/23/2008  M3.92 INCH       DAWSON             NE   TRAINED SPOTTER

            2.82 HAS FALLEN SINCE 1230 AM.

&&

KISNER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDFurnas, Harlan48 min
May 22, 8:39 PM CDTTornado WarningGIDHarlan51 min
May 22, 8:41 PM CDTAreal Flood AdvisoryGIDDawson3 hr
May 22, 8:43 PM CDTTornado WarningGIDFurnas, Harlan47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDHarlan44 min
May 22, 8:56 PM CDTAreal Flood AdvisoryGIDFurnas, Gosper2 hr
May 22, 9:07 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more38 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan44 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDHarlan29 min
May 22, 9:44 PM CDTAreal Flood AdvisoryGIDFurnas, Harlan3 hr
May 22, 9:46 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Dawson, Franklin, Kearney, Phelps and 1 more44 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Webster52 min
May 22, 10:11 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Clay, Hall, Hamilton, Kearney and 1 more49 min
May 22, 10:20 PM CDTAreal Flood AdvisoryGIDFranklin4 hr
May 22, 10:25 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman, Valley50 min
May 22, 10:33 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster42 min
May 22, 10:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick, Webster45 min
May 22, 11:07 PM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance and 2 more38 min
May 22, 11:31 PM CDTAreal Flood AdvisoryGIDWebster4 hr
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDWebster37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDFranklin, Webster6 hr
May 23, 1:29 AM CDTAreal Flood AdvisoryGIDNuckolls67 min
May 23, 4:33 AM CDTFlash Flood WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more24 hr
May 23, 6:08 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Kearney, Phelps25 min
May 23, 6:17 AM CDTFlash Flood WarningGIDFranklin, Harlan, Webster6 hr
May 23, 8:50 AM CDTFlash Flood WarningGIDDawson, Gosper6 hr
May 23, 9:39 AM CDTRiver Flood WarningGIDDawson28 hr
May 23, 9:51 AM CDTFlash Flood WarningGIDBuffalo6 hr
May 23, 9:53 AM CDTAreal Flood AdvisoryGIDFranklin, Furnas, Gosper, Harlan, Kearney, Phelps4 hr
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDWebster46 min
May 23, 10:54 AM CDTAreal Flood AdvisoryGIDBuffalo4 hr
May 23, 12:09 PM CDTAreal Flood WarningGIDFranklin, Furnas, Harlan, Webster57 hr
May 23, 1:22 PM CDTAreal Flood AdvisoryGIDAdams, Hall, Kearney6 hr
May 23, 2:10 PM CDTRiver Flood WarningGIDWebster67 hr
May 23, 2:24 PM CDTAreal Flood WarningGIDDawson3 days
May 23, 3:29 PM CDTAreal Flood WarningGIDBuffalo4 days
May 23, 3:37 PM CDTAreal Flood AdvisoryGIDClay, Hamilton, Merrick, Nance, Polk4 hr
May 23, 3:38 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper67 min
May 23, 4:13 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick17 min
May 23, 5:04 PM CDTAreal Flood AdvisoryGIDHamilton, Polk, York3 hr
May 23, 5:22 PM CDTSevere Thunderstorm WarningGIDPolk, York38 min

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.